December 17, 2017: Popping Pill Problem

CAN YOU SWALLOW THIS?

Good Afternoon my Friends…  How has your weekend been?  Are you all caught up with the holiday shopping, or are you a last minute shopper?  All that I have left, is purchasing (1) stamp and then, I’m done.  To be honest, I sure s heck couldn’t do much for Christmas at all.  The pets are the only ones to get gifts this year.  It’s all good though, just about everyone I know is under some financial strain, and can’t do much anyway.  However, I’m sure it will still be a pleasant day.  🙂
Okay, as some of you know, I have been going through a rough patch of anxiety/panic attacks for reason’s I still don’t know why.  I have tried to analyze this myself, but keep coming up empty.  Last week on the 11th, I had seen my Psychiatrist with regards to my medications and to discuss what has been going on with me since mid-late October.
I had stopped taking my Neurontin (Gabapentin), I felt less foggy, and my concentration improved.  However, my sleeping patterns were all screwed up, yet again.  The kicker from the most recent visit was that she made some radical changes with the medication I was taking, and this was an “All of a sudden change.”
She told me to stop taking Klonopin, and cut my Trazodone by 1/2, then added to the mix Cariprazine (Vraylar) and Vanatrip (Amitriptyline), to so-called help with my anxiety and sleep disorder.
Since the 11th, I have been experiencing worse ’bouts of anxiety as if I have electrodes being pumped throughout my entire body.  I am so lightheaded and have had constant headaches each day since.  Last night I had finally had had it…  I couldn’t take the jitteriness, and pain no longer.  I pulled out the bottle of pills and looked up the side effects of the Amitriptyline.  (First thing mentioned) May cause anxiety and suicidal thoughts.  “SERIOUSLY?????”
I was suicidal less than 3 years ago!  I’ve been experiencing anxiety now since late October, and this is what was prescribed to me?  Plus, it’s making my anxiety worse?  This enraged me, to say the least.  Needless to say, I did not take that medication last night for fear that I would have another attack and feel like pure shit the following morning.  
When it was time for me to go to bed last night, I took my Klonopin and Trazadone.  I slept like a baby but still woke up with residuals of the pain I endured over the last week.  Chest pain, tension in my neck and shoulders, upset stomach, and severe headaches.  But, as the day has progressed, I’m just starting now to feel better.
Obviously, I’ll be on the phone tomorrow first thing to contact my Psychiatrist to inform her that this is not working for me at all and to question why in the heck would she prescribe me something that would throw me off the rails this badly?  
For the last couple of days, I was supposed to meet up with my brother and spend some time with him since we haven’t seen each other in a couple of years.  But, I simply couldn’t imagine even attempting to get behind the wheel of the car.  Hopefully, tomorrow I’ll visit with him.  (This, of course, is after I have a chat with my doctor).
The only thing that kept me together throughout this ordeal was writing this weekend.  You may be scratching your head thinking, ‘How in the hell could she write, if she was feeling this lousy?’  –  Simple, it got me out of my own head and kept me focussed on what I wanted and/or needed to write.
My dear readers, if you ever experience having medication prescribed to you that doesn’t agree with you, contact your doctor immediately.  Especially, if you are suffering adverse side effects.  There are a great number of patients that think they should follow what the doctor prescribes, but if it worsens your mental state, you have to advocate for yourself and explain to them that the medication is certainly not for you.
Alright, my friends,  it is time for me to close for now, but I will continue to keep you updated on how I make out with the ongoing saga of my anxiety issues and medication dilemma.  
Have a wonderful rest of your Sunday afternoon and a peaceful evening.
Take care & God Bless,
Beckie

 

 

20 comments

  1. oh my gosh, dear Beckie! Getting the right medication is such a difficult thing to do. I don’t know if all anxiety meds have the same possible side effects but a lot of them have the suicidal risks. I took a med that did that and I immediately stopped taking it. It wasn’t even in my system for more than a couple of days. As well, if there is a brain chemical imbalance medication has to be slowly decreased to change to another. I don’t know if that applies to you or not, but certainly your therapist should know. I hope you find something that works soon, without those terrible risks.

    Liked by 2 people

  2. Sometimes it seems the side effects of medications are worse than the reasons you are taking a medication in the first place 😦 I hate when the docs say lets change this AND this…..huh?!?!? I am not a doctor and I don’t know what other meds you are on for what conditions, for me personally, I take niravam for panic attacks (it dissolves in your mouth) because when I have an attack, I can’t breathe, I can’t swallow, etc. I’m not telling you to get off your meds, or change them, but honestly I have found what works best for me is being honest about how I am feeling, developing a support network that I can just call and say I shouldn’t be alone right now (no questions asked) and a great counselor

    Liked by 1 person

    • Yes, medications work for one person and don’t work for another. My friends and I all attend the same mental health center, and we all agree that our meds are based on trial and error. I was on some medication that began with a “T” that was for panic attacks, as well as sleep…But that, I had a reaction to that as well. I guess by tomorrow afer I speak to my doctor, I will see what she has to say.
      Thank you so much for reading and commenting on this matter. I greatly appreciate it. 🙂

      Like

  3. Yes! If a med makes someone really uncomfortable with the side effects they’re having, they must discuss this with their doctor! Be careful though, I have a dr (this goes more along with my chronic pain, not mental health, the dr) who doesn’t listen to my needs whatsoever. But that’s when you should switch drs!

    Liked by 1 person

  4. It’s amazing how well I feel now with the right medication and dosage. I hope you will get the perfect combination of meds soon, so you’ll be able to sleep, and your anxiety will be manageable.

    Like

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s